Renormalized volume and the volume of the convex core
Annales de l'Institut Fourier, Volume 67 (2017) no. 5, pp. 2083-2098.

We obtain upper and lower bounds on the difference between the renormalized volume and the volume of the convex core of a convex cocompact hyperbolic 3-manifold which depend on the injectivity radius of the boundary of the universal cover of the convex core and the Euler characteristic of the boundary of the convex core. These results generalize results of Schlenker obtained in the setting of quasifuchsian hyperbolic 3-manifolds.

On obtient des majorations et des minorations pour la différence entre le volume renormalisé et le volume du cœur convexe d’une variété hyperbolique convexe cocompacte qui dépendent du rayon d’injectivité du bord du revêtement universel du cœur convexe et de la caractéristique d’Euler du bord. Ces résultats généralisent ceux de Schlenker obtenus pour les 3-variétés quasifuchsiennes.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/aif.3130
Classification: 57M50, 30F40, 30F45
Keywords: convex cocompact, hyperbolic 3-manifold, Renormalized Volume, Convex cores
Mot clés : convexe cocompact, 3-variétés hyperboliques, Volume renormalisé, cœurs convexes
Bridgeman, Martin 1; Canary, Richard D. 2

1 Department of Mathematics Boston College Chestnut Hill, MA 02467 (USA)
2 Department of Mathematics University of Michigan Ann Arbor, MI 48109 (USA)
@article{AIF_2017__67_5_2083_0,
     author = {Bridgeman, Martin and Canary, Richard D.},
     title = {Renormalized volume and the volume of the convex core},
     journal = {Annales de l'Institut Fourier},
     pages = {2083--2098},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {67},
     number = {5},
     year = {2017},
     doi = {10.5802/aif.3130},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/aif.3130/}
}
TY  - JOUR
AU  - Bridgeman, Martin
AU  - Canary, Richard D.
TI  - Renormalized volume and the volume of the convex core
JO  - Annales de l'Institut Fourier
PY  - 2017
SP  - 2083
EP  - 2098
VL  - 67
IS  - 5
PB  - Association des Annales de l’institut Fourier
UR  - http://www.numdam.org/articles/10.5802/aif.3130/
DO  - 10.5802/aif.3130
LA  - en
ID  - AIF_2017__67_5_2083_0
ER  - 
%0 Journal Article
%A Bridgeman, Martin
%A Canary, Richard D.
%T Renormalized volume and the volume of the convex core
%J Annales de l'Institut Fourier
%D 2017
%P 2083-2098
%V 67
%N 5
%I Association des Annales de l’institut Fourier
%U http://www.numdam.org/articles/10.5802/aif.3130/
%R 10.5802/aif.3130
%G en
%F AIF_2017__67_5_2083_0
Bridgeman, Martin; Canary, Richard D. Renormalized volume and the volume of the convex core. Annales de l'Institut Fourier, Volume 67 (2017) no. 5, pp. 2083-2098. doi : 10.5802/aif.3130. http://www.numdam.org/articles/10.5802/aif.3130/

[1] Anderson, Charles Gregory Projective structures on Riemann surfaces and developing maps to 3 and ℂℙ n , University of California, Berkeley (USA) (1998) (Ph. D. Thesis)

[2] Beardon, Alan F.; Pommerenke, Christian The Poincaré metric of plane domains, J. Lond. Math. Soc., Volume 18 (1978), pp. 475-483 | DOI | Zbl

[3] Bridgeman, Martin Bounds on the average bending of the convex hull boundary of a Kleinian group, Mich. Math. J., Volume 51 (2003) no. 2, pp. 363-378 | DOI | Zbl

[4] Bridgeman, Martin; Canary, Richard D. From the boundary of the convex core to the conformal boundary, Geom. Dedicata, Volume 96 (2003), pp. 211-240 | DOI | Zbl

[5] Bridgeman, Martin; Canary, Richard D. Bounding the bending of a hyperbolic 3-manifold, Pac. J. Math., Volume 218 (2005) no. 2, pp. 299-314 | DOI | Zbl

[6] Bridgeman, Martin; Canary, Richard D. The Thurston metric on hyperbolic domains and boundaries of convex hulls, Geom. Funct. Anal., Volume 20 (2010) no. 6, pp. 1317-1353 | DOI | Zbl

[7] Brock, Jeffrey F.; Bromberg, Kenneth W. Inflexibility, Weil-Petersson distance, and volumes of fibered 3-manifolds, Math. Res. Lett., Volume 23 (2016) no. 3, pp. 649-674 | DOI | Zbl

[8] Canary, Richard D. The conformal boundary and the boundary of the convex core, Duke Math. J., Volume 106 (2001) no. 1, pp. 193-207 | DOI | Zbl

[9] Epstein, Charles L. Envelopes of horospheres and Weingarten surfaces in hyperbolic 3-spaces (1984) (https://www.math.upenn.edu/~cle/papers/WeingartenSurfaces.pdf)

[10] Epstein, David Bernard Alper; Marden, Albert Convex hulls in hyperbolic space, a theorem of Sullivan, and measured pleated surfaces, Analytical and geometric aspects of hyperbolic space (London Mathematical Society Lecture Note Series), Volume 111, Cambridge University Press, 1987, pp. 113-253 | Zbl

[11] Graham, C.Robin; Witten, Edward Conformal anomaly of submanifold observables in AdS/CFT correspondence, Nucl. Phys., B, Volume 546 (1999) no. 1-2, pp. 52-64 | DOI | Zbl

[12] Herron, David A.; Ibragimov, Zair; Minda, David Geodesics and curvature of Möbius invariant metrics, Rocky Mt. J. Math., Volume 38 (2008) no. 3, pp. 891-921 | DOI | Zbl

[13] Herron, David A.; Ma, William; Minda, David Estimates for conformal metric ratios, Comput. Methods Funct. Theory, Volume 5 (2005) no. 2, pp. 323-345 | DOI | Zbl

[14] Kojima, Sadayoshi; McShane, Greg Normalized entropy versus volume for pseudo-Anosovs (https://arxiv.org/abs/1411.6350, to appear in Geom. Topol.)

[15] Krasnov, Kirill Holography and Riemann surfaces, Adv. Theor. Math. Phys., Volume 4 (2000) no. 4, pp. 929-979 | DOI | Zbl

[16] Krasnov, Kirill; Schlenker, Jean-Marc On the renormalized volume of hyperbolic 3-manifolds, Commun. Math. Phys., Volume 279 (2008) no. 3, pp. 637-668 | DOI | Zbl

[17] Krasnov, Kirill; Schlenker, Jean-Marc The Weil-Petersson metric and the renormalized volume of hyperbolic 3-manifolds, Handbook of Teichmüller theory. Volume III (IRMA Lectures in Mathematics and Theoretical Physics), Volume 17, European Mathematical Society, 2012, pp. 779-819 | Zbl

[18] Kulkarni, Ravi S.; Pinkall, Ulrich A canonical metric for Möbius structures and its applications, Math. Z., Volume 216 (1994) no. 1, pp. 89-129 | DOI | Zbl

[19] McMullen, Curtis T. Complex earthquakes and Teichmüller theory, J. Am. Math. Soc., Volume 11 (1998) no. 2, pp. 283-320 | DOI | Zbl

[20] Schlenker, Jean-Marc The renormalized volume and the volume of the convex core of quasifuchsian manifolds, Math. Res. Lett., Volume 20 (2013) no. 4, pp. 773-786 | DOI | Zbl

[21] Takhtajan, Leon A.; Teo, Lee-Peng Liouville action and Weil-Petersson metric on deformation spaces, global Kleinian reciprocity and holography, Commun. Math. Phys., Volume 239 (2003) no. 1-2, pp. 183-240 | DOI | Zbl

[22] Tanigawa, Harumi Grafting, harmonic maps and projective structures, J. Differ. Geom., Volume 47 (1997) no. 3, pp. 399-419 | DOI | Zbl

[23] Thurston, William P. Geometry and topology of three-manifolds (1979) (http://library.msri.org/books/gt3m/)

Cited by Sources: